Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


using adderal, dexadrine, along with hiv meds
Apr 20, 2000

I am poz, 36, healthy, and about to start a new hiv combo. Problem is I also have severe a.d.d. It was never treated when I was younger, am being treated for it now. It has improved my life greatly, as well as my energy and my usual state of uncalm. Problem is I am afraid to tell my doc I am on them (from shrink) and afraid to tell shrink I am poz (although, I think he knows). I am not on a strong dose, and it isn't interfering with my sleep. Will these stimulants greatly affect my health in a bad way? I am much happier...

Response from Dr. Dieterich

Dear A.D.D.

I don't think that these meds will be a problem with HIV meds. We used to use ritalin all the time in HIV for depression and low energy. However where you are making a big mistake is not leveling with your doctors. You can get into trouble if they don't know about each others' medications. They are there to serve you, not to judge you and can't do that effectively if they don't have all the information. Besides half the doctors in the world have ADD and could probably benefit from some ritalin. Tell the truth! It can't hurt. Good Luck! Douglas T. Dieterich, M.D.


Previous
will this
Next
Alcohol and HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement